Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 210, NWS Atlanta, GA

June 29, 2010Putnam County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2010, 8:22 PM EDT for Putnam County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2010, 8:22 PM EDT (00:22 UTC)
Expired
Jun 29, 2010, 9:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS52 KFFC 300022
SVRFFC
GAC237-300100-
/O.NEW.KFFC.SV.W.0210.100630T0022Z-100630T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT TUE JUN 29 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM PHOENIX TO EATONTON TO 6 MILES WEST 
OF   EATONTON...MOVING EAST TO SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLARD...RESSEAUS CROSSROADS...FLAT ROCK...WARFIELD...ROCKVILLE
  AND PLANT HARLEE BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3329 8321 3326 8323 3327 8324 3320 8326
      3317 8332 3319 8341 3318 8354 3343 8353
      3348 8328 3338 8321 3339 8318 3334 8314
      3331 8314
TIME...MOT...LOC 0021Z 267DEG 9KT 3343 8329 3335 8338
          3333 8350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:05 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 29, 6:05 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT TUE JUN 29 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE ATMOSPHERE HAS BECOME QUITE UNSTABLE EARLY THIS AFTERNOON WITH
MLCAPES BETWEEN 2500 AND 4000 J/KG OVER MUCH OF THE FORECAST AREA.
THIS DEGREE OF INSTABILITY ALONG WITH PW'S AROUND 1.8 INCH AND
MODESTLY STEEP MID-LEVEL LAPSE RATES WILL SUPPORT ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
STORMS HAVE STRENGTHENED EARLY THIS AFTERNOON WITH INITIAL REPORTS
OF DOWNED TREES AND LARGE HAIL COMING IN DURING THE 1 TO 2 O'CLOCK
HOURS. SHOULD SEE CONTINUED INCREASE IN PULSE THUNDERSTORM
ACTIVITY THROUGH THE AFTERNOON. MODERATE MAINLY DIURNAL
INSTABILITY AND TROPICAL MOISTURE PERSISTS THROUGH THURSDAY AS A
FRONTAL EAST-WEST ORIENTED FRONTAL BOUNDARY STALLS ACROSS GEORGIA
AND A SURFACE LOW DEVELOPS ALONG THE FLORIDA PANHANDLE...RESULTING
IN AT LEAST SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY...
ESPECIALLY OVER CENTRAL GEORGIA.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
DRIER HIGH PRESSURE BUILDING IN FROM THE CAROLINAS WILL BEGIN TO
DRY US OUT ON FRIDAY...WITH MODELS DEPICTING THAT HIGH
STRENGTHENING INTO OUR ENTIRE NORTH AND CENTRAL GEORGIA FORECAST
AREA OVER THE WEEKEND. THE AIRMASS GRADUALLY WARMS AND MOISTENS
INTO EARLY NEXT WEEK.

07
&&

.AVIATION...
SCATTERED THUNDERSTORMS DIMINISHING AFTER 04Z. HOWEVER WITH FRONTAL
BOUNDARY ACROSS NORTH GA...A FEW STORMS MAY LINGER PAST MIDNIGHT.
OTHERWISE VFR CONDITIONS OVERNIGHT. VISIBILITY LOCALLY 3 TO 5SM IN
FOG 09Z TO 13Z. WINDS WEST TO NORTHWEST THIS EVENING BECOMING LIGHT
AND VARIABLE OVERNIGHT...AND WEST TO NORTHWEST 5 TO 10KT AFTER
SUNRISE WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  88  69  88  68 /  40  60  40  30  30
ATLANTA         72  87  71  87  70 /  50  60  40  40  20
BLAIRSVILLE     66  85  66  83  65 /  30  60  30  20  20
CARTERSVILLE    68  88  68  89  67 /  30  60  40  30  20
COLUMBUS        73  89  72  87  71 /  50  70  70  60  30
GAINESVILLE     71  87  69  86  68 /  30  60  30  30  20
MACON           73  91  72  87  70 /  40  70  60  60  30
ROME            70  91  68  89  68 /  40  50  30  30  20
PEACHTREE CITY  71  87  69  85  68 /  50  60  50  40  30
VIDALIA         74  92  73  86  71 /  40  70  50  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Jun 29, 4:58 AM EDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EDT TUE JUN 29 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BE SEVERE.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL SAG INTO NORTH GEORGIA THIS AFTERNOON
AND STALL THERE OVERNIGHT. AN UPPER LEVEL TROUGH OF LOW PRESSURE
WILL APPROACH THE STATE FROM THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE STRONG DAMAGING
WINDS...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
A WEAK COLD FRONT WILL PUSH ACROSS TENNESSEE AND SAG INTO NORTH
GEORGIA LATER TODAY. THE FRONT SHOULD PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON AND
EVENING. IN ADDITION TO THE FRONT... A SURGE OF TROPICAL MOISTURE
WILL SPREAD NORTHWARD FROM THE GULF OF MEXICO AND PROVIDE THE FUEL
FOR THUNDERSTORMS ACROSS CENTRAL GEORGIA DURING DAYTIME HEATING.
CAPE VALUES WILL INCREASE TO NEAR 2500 THIS AFTERNOON WHILE LIFTED
INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT FOR
THUNDERSTORMS TO BECOME STRONG...AND A FEW POSSIBLY SEVERE. THE
GREATER THUNDERSTORM THREAT WILL OCCUR BETWEEN 1 PM AND 11 PM TODAY.
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE AFTER MIDNIGHT AS THE
FRONT STALLS ACROSS NORTH GEORGIA AND GULF MOISTURE CONTINUES TO
SPREAD INLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY...
AND A SLIGHT CHANCE FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 29, 7:32 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT TUE JUN 29 2010

GAZ096-300015-
732 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BLECKLEY COUNTY
UNTIL 815 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROYAL...MOVING NORTHEAST AT 5 MPH.

THIS AND OTHER STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH
AS THEY MOVE ACROSS BLECKLEY COUNTY THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PAULK...MAGNOLIA...ROYAL...PORTER...COLEY
STATION...COCHRAN...GOLDSBORO...REBIE...CARY AND ROWLAND. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 7:50 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT TUE JUN 29 2010

GAZ045-300015-
750 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DEKALB COUNTY
UNTIL 815 PM EDT...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SNAPFINGER...MOVING SOUTHEAST AT 10 MPH.

THIS AND OTHER STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS THEY MOVE ACROSS DEKALB COUNTY THROUGH 815 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE
BELMONT...PANTHERSVILLE...SNAPFINGER...KLONDIKE AND ARABIA MOUNTAIN.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 7:57 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT TUE JUN 29 2010

GAZ049-058>060-071-072-300100-
757 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JONES...MONROE...
BUTTS...PUTNAM...JASPER AND MORGAN COUNTIES UNTIL 900 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHADY DALE TO MCELHENEYS CROSSROADS WITH
POTENTIAL FOR STRONG STORMS OVER OTHER AREAS...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JONES...MONROE...BUTTS...PUTNAM...JASPER AND MORGAN COUNTIES
THROUGH 900 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Jun 29, 8:01 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT TUE JUN 29 2010

GAZ083-084-097-300045-
801 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LAURENS...TWIGGS
AND WILKINSON COUNTIES UNTIL 845 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE WITH OTHER STRONG STORMS OVER
THE AREA...MOVING NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS LAURENS...TWIGGS AND WILKINSON COUNTIES THROUGH 845 PM EDT.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 8:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT TUE JUN 29 2010

GAZ044>046-048-054-055-057-300115-
811 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FAYETTE...
HENRY...CLAYTON...NEWTON...ROCKDALE...DEKALB AND FULTON COUNTIES
UNTIL 915 PM EDT...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ARABIA MOUNTAIN TO SANDY CREEK...MOVING
SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS FAYETTE...HENRY...CLAYTON...NEWTON...ROCKDALE...DEKALB AND
FULTON COUNTIES THROUGH 915 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 29, 8:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     WRIGHTSVILLE            32.73N 82.72W
06/29/2010                   JOHNSON            GA   EMERGENCY MNGR

            THUNDERSTORM OUTFLOW WINDS SURGING WELL NORTH OF THE
            STORMS DOWNED 2 TREES AND A POWER LINE...WHICH BRIEFLY
            IGNITED A SMALL WILDFIRE.

&&

HANDEL

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.